Alert archive / Missouri / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 41, NWS Kansas City, MO

May 4, 2020Cooper County, Howard County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 4, 2020, 1:21 PM CDT for Cooper County, Howard County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2020, 1:21 PM CDT (18:21 UTC)
Expired
May 4, 2020, 2:00 PM CDT
In force
39 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cooper County, MO, Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

725 
WUUS53 KEAX 041821
SVREAX
MOC053-089-041900-
/O.NEW.KEAX.SV.W.0041.200504T1821Z-200504T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
121 PM CDT Mon May 4 2020

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Southern Howard County in central Missouri...
  Cooper County in central Missouri...

* Until 200 PM CDT.

* At 121 PM CDT, severe thunderstorms were located along a line
  extending from 10 miles southeast of Marshall to Otterville, moving
  east at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Boonville, New Franklin, Pilot Grove, Otterville, Bunceton, Prairie
  Home, Blackwater, Franklin, Wooldridge, Lamine and Clifton City.

This includes Interstate 70 in Missouri between mile markers 86 and
114.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3868 9262 3870 9306 3897 9305 3902 9299
      3908 9252 3898 9257 3891 9250
TIME...MOT...LOC 1821Z 259DEG 52KT 3899 9310 3868 9299 

HAIL...<.75IN
WIND...60MPH
 
$$

Leighton
2 follow-up statements
402 
WWUS53 KEAX 041845
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
145 PM CDT Mon May 4 2020

MOC053-089-041900-
/O.CON.KEAX.SV.W.0041.000000T0000Z-200504T1900Z/
Howard MO-Cooper MO-
145 PM CDT Mon May 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHEASTERN HOWARD AND EASTERN COOPER COUNTIES...

At 144 PM CDT, severe thunderstorms were located along a line
extending from near New Franklin to 6 miles northeast of Clarksburg,
moving east at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Boonville, New Franklin, Bunceton, Prairie Home, Franklin and
Wooldridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3869 9280 3904 9281 3908 9252 3898 9257
      3891 9250 3868 9262
TIME...MOT...LOC 1844Z 259DEG 52KT 3905 9271 3874 9260 

HAIL...<.75IN
WIND...60MPH
 
$$

Leighton
085 
WWUS53 KEAX 041855
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
155 PM CDT Mon May 4 2020

MOC053-089-041905-
/O.EXP.KEAX.SV.W.0041.000000T0000Z-200504T1900Z/
Howard MO-Cooper MO-
155 PM CDT Mon May 4 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWARD AND
EASTERN COOPER COUNTIES WILL EXPIRE AT 200 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3869 9280 3904 9281 3908 9252 3898 9257
      3891 9250 3868 9262
TIME...MOT...LOC 1855Z 259DEG 52KT 3908 9254 3877 9243 

$$

Leighton

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:14 AM CDT, 7 hours 7 minutes earlier.

Area forecast discussion, May 4, 6:14 AM CDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
614 AM CDT Mon May 4 2020

.Discussion...
Issued at 358 AM CDT MON MAY 4 2020

A complex forecast is in store for the region today with multiple
rounds of showers and thunderstorms expected, some likely to be
severe at times. Currently, a shortwave trough has supported
cyclogenesis over eastern Colorado. Elevated storms have been
ongoing along the CO/NE border throughout the night along the leading
edge of a LLJ and mid level frontogenetic boundary. This complex of
storms will become a major player in the evolution of our severe
weather today as CAM guidance continues to trend towards a MCS
developing from this region. Synoptically, this set up looks likely
as a elevated warm front currently over central OK quickly advects
northward with frontogenesis strengthening this morning. This will
allow the current MUCAPE field of 1000-2000 J/kg over western and
southern KS to move northward providing a favorable path for any MCS
that develops. Corfidi vectors of 40-50kts favor a E then ESE
movement which would take any MCS near the KS/NE border right into
our CWA and possibly the KC Metro.

To complicate this possible scenario, elevated convection is
expected to develop quickly along the elevated frontogenetic
boundary between 850-700mb forming over south central Kansas. With
plenty of MUCAPE and effective shear(50+kts)to work with, these
storms will quickly develop strong updrafts which may become
supercellular in a NW-SE orientation along the boundary. Storm motion
and effective shear vectors will be oriented off the boundary which
may allow these storms to stay discrete longer. This may inhibit a
strong cold pool from developing which would limit the main severe
threat to large hail. The factor that may alter this assessment is
if that MCS can get going and ride along that boundary then winds
may be realized to the surface. If that were to occur the forward
propagation vectors according to soundings would be around 70kts. So
this forecast will very much depend on which of the two features
develops and becomes predominant first. We are leaning towards the
MCS not developing quick enough and the discrete elevated storms
becoming the main mode as the warm front lifts into our area. This
would put possible severe storms near the KS/MO border around 9-10am
with large hail, heavy rain, and frequent lightning. The MCS may
then become the second round of possible severe weather as it moves
into the area roughly around 1-2pm, according to the CAM solutions.
As the low pressure system passed to the south of the KC Metro in
the late afternoon another possible round of severe weather could
occur along the cold front in our southern CWA near Clinton and
Sedalia with wind becoming a bigger player. The main threat with
this third feature looks to be more of an issue for Springfield, but
would be worth monitoring if things shifted slightly north.
Stratiform precipitation may lag behind through most of the late
afternoon and evening depending on how big this complex gets today,
which will keep us rather cool with highs only in the low to mid
60s.

Low clouds and an inverted surface trough over northern Missouri
will keep a good portion of our area cooler going into Tuesday. A 10
degree temperatures gradient will set up from KC to Kirksville with
67 to 57F forecasted as KC clears out later in the afternoon. A fall
like synoptic pattern will then set up with straight northerly flow
and high pressure in place through Thursday. This will keep our
temperatures mild with highs in the low to mid 60s through the work
week. Some isolated showers may form up over central Missouri
Wednesday, but not all guidance is on board with the shortwave that
will cause that, so PoPs remain on the lower end. Models continue to
show a quick moving shortwave in the NW flow aloft pushing through
Friday, brining rain chances back to the region. Low temperatures
Saturday are worth monitoring as we could see frost-like
temperatures over northern Missouri Saturday morning as a very
unseasonably cold air mass overtakes the eastern portion of the
country, with us being on the western edge.

&&

.Aviation...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 608 AM CDT MON MAY 4 2020

This forecast period will be very active with impacts to aviation
with multiple rounds of thunderstorms early in the period and
IFR/MVFR ceilings in the evening through the overnight hours.
Scattered thunderstorms are forming over central and western
Kansas currently. These storms are expected to build into the
KS/MO state line region by 15-16Z with the greatest chance of on-
station thunderstorms being after 17-18Z. These storms will likely
cause impacts and could become severe with damaging wind gusts and
large hail possible, especially along and south of the Missouri
River. As the thunderstorms start to move to the east of the
terminals a IFR ceilings will quickly overtake the area. The rain
will likely stop around midnight, but the IFR ceilings will
persist overnight until just before sunrise tomorrow when they
rise to MVFR.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Barham
Aviation...Barham
Hazardous weather outlook, May 4, 5:18 AM CDT, 8 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
518 AM CDT Mon May 4 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
518 AM CDT Mon May 4 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Thunderstorms will move into the area later this morning and persist
through the afternoon hours. A few of these storms may be severe,
especially south of Interstate 70. Heavy rainfall leading to
localized flooding will also be possible.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected for the remainder of the week.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, May 4, 11:52 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1152 AM CDT Mon May 4 2020

KSZ103>105-MOZ021-028>030-037-038-041730-
Johnson KS-Wyandotte KS-Leavenworth KS-Platte MO-Ray MO-Clinton MO-
Lafayette MO-Jackson MO-Clay MO-
1152 AM CDT Mon May 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...EAST CENTRAL
LEAVENWORTH...NORTHEASTERN JOHNSON...CLAY...SOUTH CENTRAL CLINTON...
SOUTHWESTERN RAY...WEST CENTRAL LAFAYETTE...SOUTHEASTERN PLATTE AND
CENTRAL JACKSON COUNTIES UNTIL 1230 PM CDT...

At 1152 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Basehor to 6 miles southeast of Lenexa.
Movement was northeast at 55 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Liberty, Gladstone,
Prairie Village, Grain Valley, Excelsior Springs, Merriam, Mission,
Smithville, Kearney and Oak Grove.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 28.
 Interstate 70 in Kansas between mile markers 410 and 423.
 Interstate 35 in Missouri between mile markers 0 and 35.
 Interstate 35 in Kansas between mile markers 220 and 235.
 Interstate 29 between mile markers 0 and 14.
 Interstate 635 between mile markers 0 and 12.
 Interstate 470 between mile markers 13 and 16.
 Interstate 435 between mile markers 0 and 26, between mile markers
34 and 70, and between mile markers 79 and 83.
 Kansas Turnpike between mile markers 223 and 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
northeastern and east central Kansas...and northwestern and west
central Missouri.

LAT...LON 3956 9434 3904 9399 3891 9479 3917 9495
TIME...MOT...LOC 1652Z 237DEG 48KT 3914 9484 3888 9467

Leighton
Local storm report, May 4, 12:40 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1240 PM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HAIL             PARKER                  38.33N 94.99W
05/04/2020  E1.50 INCH       LINN               KS   PUBLIC

0943 AM     HAIL             BEAGLE                  38.42N 94.95W
05/04/2020  E1.25 INCH       MIAMI              KS   TRAINED SPOTTER

            HAM RADIO OPERATOR.

1018 AM     TSTM WND DMG     2 SW EDWARDSVILLE       39.04N 94.84W
05/04/2020                   JOHNSON            KS   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

1023 AM     HAIL             2 SE FAIRMOUNT          39.17N 94.91W
05/04/2020  U0.50 INCH       LEAVENWORTH        KS   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

1029 AM     TSTM WND GST     3 W STANLEY             38.87N 94.72W
05/04/2020  M50 MPH          JOHNSON            KS   PUBLIC

1032 AM     HAIL             2 NE MUNCIE             39.10N 94.73W
05/04/2020  U1.00 INCH       WYANDOTTE          KS   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

1038 AM     HAIL             2 E WESTWOOD HILLS      39.03N 94.57W
05/04/2020  U0.50 INCH       JACKSON            MO   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

1039 AM     HAIL             2 NE WESTWOOD HILLS     39.06N 94.58W
05/04/2020  U0.50 INCH       JACKSON            MO   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

1046 AM     TSTM WND DMG     2 SW OVERLAND PARK      38.97N 94.69W
05/04/2020                   JOHNSON            KS   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

1138 AM     TSTM WND DMG     2 S EDGERTON            38.74N 95.01W
05/04/2020                   MIAMI              KS   FIRE DEPT/RESCUE

            SEMI-TIPPED OVER ON I-35 AND 215TH STREET.
            POWER POLES DOWN AT 207TH AND BRAUN IN
            EDGERTON.

1148 AM     TSTM WND GST     3 W STANLEY             38.87N 94.72W
05/04/2020  M75 MPH          JOHNSON            KS   PUBLIC

1150 AM     HAIL             3 W STANLEY             38.87N 94.72W
05/04/2020  E0.00 INCH       JOHNSON            KS   PUBLIC

1216 PM     TSTM WND DMG     1 N BELTON              38.82N 94.53W
05/04/2020                   CASS               MO   PUBLIC

            REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
            POWER POLES BROKEN.

1216 PM     FLASH FLOOD      1 N BELTON              38.82N 94.53W
05/04/2020                   CASS               MO   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

&&
Local storm report, May 4, 12:57 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1257 PM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND GST     4 WNW COAL              38.35N 93.68W
05/04/2020  M58 MPH          HENRY              MO   ASOS

&&
Local storm report, May 4, 1:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     TSTM WND DMG     GARDEN CITY             38.56N 94.19W
05/04/2020                   CASS               MO   LAW ENFORCEMENT

            TREES BLOCKING SEVERAL ROADS. CAR PORT WAS
            LIFTED AND BLOWN INTO A LOCAL BACK. POWER
            LINES DOWN. TWO TRACTOR TRAILERS BLOWN OVER
            ON HIGHWAY 7 IN GARDEN CITY AREA.

&&
Local storm report, May 4, 1:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
110 PM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HAIL             PARKER                  38.33N 94.99W
05/04/2020  E1.50 INCH       LINN               KS   PUBLIC

            .

0943 AM     HAIL             BEAGLE                  38.42N 94.95W
05/04/2020  E1.25 INCH       MIAMI              KS   TRAINED SPOTTER

            HAM RADIO OPERATOR.

0943 AM     HAIL             3 S MOUND CITY          38.10N 94.82W
05/04/2020  E1.00 INCH       LINN               KS   PUBLIC

            LARGE HAIL...CRACKED CAR WINDSHIELD.

1000 AM     TSTM WND DMG     2 W LINWOOD             39.00N 95.08W
05/04/2020                   LEAVENWORTH        KS   EMERGENCY MNGR

            BARN BLOWN DOWN AT 206TH STREET AND K-32
            HIGHWAY.

1005 AM     TSTM WND DMG     3 W LINWOOD             39.00N 95.09W
05/04/2020                   LEAVENWORTH        KS   PUBLIC

            36 INCH DIAMETER LARGE TREE DOWN. REPORTED
            AT 222ND ROAD AND LINWOOD RD.

1006 AM     TSTM WND DMG     4 NE LA CYGNE           38.39N 94.71W
05/04/2020                   MIAMI              KS   LAW ENFORCEMENT

            15 TO 20 POWER POLES DOWN SE CORNER OF MIAMI
            CO. AND NE CORNER OF LINN CO.

1006 AM     TSTM WND DMG     6 NNE PLEASANTON        38.26N 94.68W
05/04/2020                   LINN               KS   LAW ENFORCEMENT

            STATIONARY TRACTOR TRAILER OVERTURNED.

1015 AM     HAIL             6 E MERWIN              38.40N 94.48W
05/04/2020  E1.00 INCH       BATES              MO   PUBLIC

1018 AM     TSTM WND DMG     2 SW EDWARDSVILLE       39.04N 94.84W
05/04/2020                   JOHNSON            KS   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

1029 AM     HAIL             PASSAIC                 38.32N 94.35W
05/04/2020  E1.00 INCH       BATES              MO   PUBLIC

1029 AM     TSTM WND DMG     MERRIAM                 39.02N 94.69W
05/04/2020                   JOHNSON            KS   PUBLIC

            LARGE TREE DOWN...FELL ON A SMALL OUT
            BUILDING.

1032 AM     HAIL             2 NE MUNCIE             39.10N 94.73W
05/04/2020  M1.00 INCH       WYANDOTTE          KS   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

1124 AM     TSTM WND GST     EDGERTON                38.76N 95.01W
05/04/2020  E65 MPH          JOHNSON            KS   PUBLIC

1138 AM     TSTM WND DMG     2 S EDGERTON            38.74N 95.01W
05/04/2020                   JOHNSON            KS   FIRE DEPT/RESCUE

            SEMI-TIPPED OVER ON I-35 AND 215TH STREET.
            POWER POLES DOWN AT 207TH AND BRAUN IN
            EDGERTON.

1142 AM     HAIL             OSAWATOMIE              38.50N 94.95W
05/04/2020  E1.00 INCH       MIAMI              KS   FIRE DEPT/RESCUE

            REPORTED AT US 69 AND PLUM CREEK ROAD.

1145 AM     TSTM WND GST     OLATHE                  38.89N 94.81W
05/04/2020  M78 MPH          JOHNSON            KS   PUBLIC

            WIND GUST MEASURED AT OJC.

1146 AM     TSTM WND GST     SPRING HILL             38.74N 94.83W
05/04/2020  E60 MPH          JOHNSON            KS   FIRE DEPT/RESCUE

1148 AM     TSTM WND GST     3 W STANLEY             38.87N 94.72W
05/04/2020  M75 MPH          JOHNSON            KS   PUBLIC

            .

1200 PM     TSTM WND GST     RAYMORE                 38.80N 94.45W
05/04/2020  E60 MPH          CASS               MO   NWS EMPLOYEE

1201 PM     TSTM WND GST     3 SW LEE'S SUMMIT       38.88N 94.42W
05/04/2020  E65 MPH          JACKSON            MO   EMERGENCY MNGR

            WINDS ESTIMATED 60+...BLEW PART OF FENCE
            OVER.

1202 PM     HAIL             2 N ARCHIE              38.51N 94.35W
05/04/2020  E1.00 INCH       CASS               MO   PUBLIC

1208 PM     TSTM WND GST     LEE'S SUMMIT            38.91N 94.38W
05/04/2020  M74 MPH          JACKSON            MO   PUBLIC

            LEES SUMMIT AIRPORT REPORTED WIND GUST OF 74
            MPH.

1211 PM     TSTM WND GST     GARDEN CITY             38.56N 94.19W
05/04/2020  M64 MPH          CASS               MO   PUBLIC

1217 PM     TSTM WND DMG     GARDEN CITY             38.56N 94.19W
05/04/2020                   CASS               MO   LAW ENFORCEMENT

            TREES BLOCKING SEVERAL ROADS. CAR PORT WAS
            LIFTED AND BLOWN INTO A LOCAL BACK. POWER
            LINES DOWN. TWO TRACTOR TRAILERS BLOWN OVER
            ON HIGHWAY 7 IN GARDEN CITY AREA.

1224 PM     TSTM WND GST     CREIGHTON               38.49N 94.07W
05/04/2020  M70 MPH          CASS               MO   TRAINED SPOTTER

            70 TO 80 MPH WIND WITH PEA SIZED HAIL. POWER
            KNOCKED OUT IN CRIEGHTON.

1255 PM     TSTM WND GST     4 WNW COAL              38.35N 93.68W
05/04/2020  M58 MPH          HENRY              MO   ASOS

&&
Local storm report, May 4, 1:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
116 PM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     TSTM WND DMG     CREIGHTON               38.49N 94.07W
05/04/2020                   CASS               MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES SNAPPED AT BASE.
            APPROXIMATELY TWO FOOT DIAMETER TREE
            UPROOTED. ONE BUILDING BLOWN DOWN. POWER
            LINES DOWN AND ENTIRE TOWN WITHOUT POWER.

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:43 AM CDTSevere Thunderstorm WarningEAXBates47 min
May 4, 9:56 AM CDTSevere Thunderstorm WarningEAXBates, Cass34 min
May 4, 10:15 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte45 min
May 4, 10:29 AM CDTSevere Thunderstorm WarningEAXBates, Henry46 min
May 4, 10:53 AM CDTSpecial Weather StatementEAXJackson, Lafayette52 min
May 4, 11:37 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Jackson53 min
May 4, 11:52 AM CDTSpecial Weather StatementEAXClay, Jackson38 min
May 4, 12:08 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Jackson, Johnson, Lafayette and 1 more37 min
May 4, 12:29 PM CDTSevere Thunderstorm WarningEAXBates, Henry46 min
May 4, 12:41 PM CDTSevere Thunderstorm WarningEAXCooper, Henry, Johnson, Pettis49 min
May 4, 2:42 PM CDTRiver Flood WarningEAXCass, Henry, Johnson18 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.